MAUDE Adverse Event Report: NUMED, INC. Z-MED CATHETER; AORTIC VALVULOPLASTY CATHETER

NUMED, INC. Z-MED CATHETER; AORTIC VALVULOPLASTY CATHETER
Model Number 302.1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record was performed and no issues were noted.There are no other complaints associated with this lot number of devices.A review was also performed on the balloon tubing used to manufacture these balloons.No other complaints were associated with the tubing used to manufacture the balloons.The complaint catheter was not returned so the complaint could not be confirmed.A request for additional information was sent (3) times by the distributor, and the requested information was not received.A comparative catheter was pulled and tested for rated burst pressure.The comparative catheter was the same catalog number but a different lot number as the complaint catheter.The balloon was immersed in a body temperature bath and incrementally inflated until it burst.The balloon did not burst until 8 atm, which is well above the labeled rbp of 4 atm.The complaint could not be duplicated with the comparative catheter when taken to the rated burst pressure.The balloon had to be over pressurized to 2x the labeled rated burst pressure before we could get it to burst.Based on historical data, most balloon bursts are caused by over pressurization of the balloon.It is unknown as to what pressure this catheter/balloon was taken to when it burst.There is a warning in the instructions for use that states: warning - do not exceed the rbp.An inflation device with pressure gauge is recommended to monitor pressure.Pressure in excess of the rbp can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.
 
Event or Problem Description
As reported from the user facility / distributor - balloon burst with inflation.

Brand Name
Z-MED CATHETER
Common Device Name
AORTIC VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key15887515
Report Number1318694-2022-00013
Device Sequence Number14896827
Product Code OZT
UDI-Device Identifier04046964329012
UDI-Public04046964329012
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K122012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number302.1
Device Catalogue NumberPDZ320
Device Lot NumberZ-9900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2022
Initial Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown